8 Vitamin C Benefits (and Some Common Side Effects)

Side Effects
Posted by Kat (Albuquerque, New Mexico) on 12/11/2007
0 out of 5 stars

I just wanted to comment on a reply were you stated that vitamin c can help prevent miscarriage. ascorbic acid (synthetic vit c i believe) is actually and abortificient in early term pregnancy, so you should be sure to note that unless a woman is trying to terminate a pregnancy, she should never take ascorbic acid while pregnant (ascorbic acid is the main ingredient in most off brand and lower priced vit c supplements.)


Side Effects
Posted by JD (NYC) on 11/08/2007
0 out of 5 stars

I remember that my brother used to get nose bleeds when he took too much vitamin c when he was sick during college years. I can take up to 3,000 milligrams of Ester C for about 3 days before I get diarrhea. I know at that point to stop because my system can't take it anymore. Interestingly, the sicker I am, the more C I can take without the diarrhea.


Side Effects
Posted by Annie (Chicago, IL) on 10/10/2007
0 out of 5 stars

I got a facial for the first time in my life four days ago and the vitamin C products the aesthetician used seems to have caused a reaction on my skin. I have a rash all over my forehead, although it is not red. It's more like a breakout, except when I scratch it, it is itchy--unlike acne. This seems to be a mild allergic reaction to vitamin C. I am worried because my wedding is this weekend! Has anyone had a similar experience and can I expect it to go away in a couple days?


Side Effects
Posted by Yvette (Choctaw, Oklahoma) on 09/27/2007
0 out of 5 stars

Response to Eve-Marlboro, MD -- I also had a reaction to vitamin c all my life. I was so sensitive I would eat an orange and breakout with rash in the back of my knees. I noticed you said your Dad was recommending a liquid supplement. I am taking a liquid all natural supplement. Have had no reactions at all. You are welcome to contact me.


Side Effects
Posted by Eve (Upper Marlboro, MD) on 08/08/2007
0 out of 5 stars

I've had an allergy to vitamin c since birth. As a child, my parents observed rashes on my face and body when I consumed too much vitamin c. Now, as an adult, I have acne breakouts when I eat oranges, or drink juices or take supplements with higher than 100% of the daily value of vitamin c. I'm assuming my body is highly acidic. My dad tells me to try taking vitamin c in liquid form. Is it possible that this would prevent the breakouts?


Side Effects
Posted by Kula (Semarang, Indonesia) on 04/15/2007
0 out of 5 stars

vit c side effect: I had been consuming blended tomato, carrot and apple every morning (before breakfirst) since 2005 till last month. Lately I feel tight or cramp inside my neck. When I stopped those blended fruits, my throat/neck is OK.


Side Effects
Posted by Wendy (Ontario, Canada) on 04/01/2007
0 out of 5 stars

One thing worth noting is what vitamin c is made from... my children and I cannot eat corn and would get headaches when we would consume sodium ascorbate. Then I learned it is typically derived from corn! You can find 'corn free' pure grade sodium ascorbate online. I lost my source in Toronto and have had to get it from the U.S. via internet. From my understanding it can be derived from corn, beets, cassava... that's all I've found out so far. The corn free variety does not give us headaches.


Side Effects
Posted by Antoine (Los Angeles, California) on 03/21/2007
0 out of 5 stars

I was born allergic to Vitamin C. It causes me to itch all over my body, sometimes even break out in Hives. As a matter of fact, doctors have suggested that i even avoid taking ANY vitamins.


Side Effects
Posted by Heather (Pompano Beach, FL) on 01/28/2007
0 out of 5 stars

Whenever I take Ester-C pills or use a Vitamin C facial cream, I get a really bad breakout on my face. It is almost like a rash. When I stop taking the pills or stop using the cream, the rash goes away in a couple of days. I have tried different types of these products, so I know it isn't just one manufacturer -- it's the Vitamin C.


Side Effects
Posted by Pat (Lamper, MO) on 01/28/2007
0 out of 5 stars

Recently had bladder infection, solved with soda and ACV. Nobody ever discusses Vit C problem. If I take Vit C or even a health bar with citric acid, I develop kidney or bladder problem. Would love to cleanse with your 1/4 tsp lemon, soda and pinch of Magnesium and potassium.


Side Effects
Posted by John (Oakland, CA) on 01/10/2007
0 out of 5 stars

re: Large doses of Vitamin C. I took 3 grams/day for periodontal disease. I'm cutting back because I would sneeze so hard I became congested and would turn to inhalers. My lungs constricted.


Side Effects
Posted by Robert (Orlando, FL) on 12/24/2006
0 out of 5 stars

Whenever I get a toothache I think back to see if I took large amounts of vitamins, especially C, and then suddenly stopped. Toothaches can be the result of sudden withdrawal from vitamin C. If so, it's best to return to using it and gradually withdraw from its use rather than do it all at once. Sudden withdrawal from C can cause joint pains as well. Such pains are normally temporary, but they can be quite disconcerting if one doesn't know their source.


Side Effects
Posted by Sarah (USA) on 12/20/2006
0 out of 5 stars

I take high doses of Vitamin C whenever I get a cold. I always get a rash on my abdomen, breasts and underarms afterward. I don't know if the vitamin C causes it, but I wonder now if the two are linked.


Side Effects
Posted by John (Cebu City, Philippines) on 12/14/2006
0 out of 5 stars

I've been taking vitamin C crystals and vitamin C powder alternately for quite some time now. i take it everyday together with vit.E. So far i haven't noticed any significant improvement as to my susceptibility to upper respiratory illnesses is concerned. My concern right now is my gaining of weight. which is very visible due to my increased body weight and size. i am not sure if it is really the pure vit.C (2-4 500mg capsules a day) that has caused the weigh increase but the time i started gaining weigh and taking pure vit.C came at the same time.


Side Effects
Posted by KB (Bridgeport, CT) on 12/13/2006
0 out of 5 stars

I ran across your request for vitamin C allergies. I experience bloating and weight when I take it and I don't know why. I've tried chewable forms, ascorbic acid, and calcium ascorbate. I also have similar reactions with other vitamins I've tried. I thought it might be a hidden filler or preservative. I have Graves Disease and am trying natural remedies. Any information you might have would be helpful



NEXT 
1 2 3